Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?USA
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)google
What is your current age, height, weight?25 6’ 170lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?finasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?1mg/day
What condition was being treated with the drug?hairloss
For how long did you take the drug (weeks/months/years)?5 days
How old were you, and WHEN (date) did you start the drug?25
How old were you when you quit, and WHEN (date) did you quit?25
How did you quit (cold turkey or taper off)?cold turkey
How long into your usage did you notice the onset of side effects?within 1 hour
What side effects did you experience that have yet to resolve since discontinuation? brain fog, cognitive issues, visual snow, fatigue
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[ x] Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
[x ] Emotional Blunting / Emotionally Flat
[ x] Difficulty Focusing / Concentrating
[ x] Confusion
[ x] Memory Loss / Forgetfulness
[x ] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[x ] Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
[x ] Muscle Weakness
Dry / Dark Circles under eyes
[x ] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[ x] Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I was prescribed propecia from a website that starts with an “H” for my hair loss even though its not even bad. Im probably a norwood 2 but it runs in my family so I decided to try it. One of my close friends has been taking it for 2 years with no problems. I didnt think I would get symptoms at all going into it. Went online and saw videos of initials “K.M.” and these Australian hair surgeons on youtube saying great things about it and people with long term sides are just crazy because they go away after you stop taking it. I was told there could be ED symptoms by the “online dermatologist” but thats it. That was fine with me as Im not sexually active and if I get any other symptoms ill just stop taking it. I was healthy and active before.
I immediately got all my symptoms within 1 hour of taking my first pill. Noticed eye issues (visual snow, red, eyes feel tired), brain fog, lightheaded, constant fatigue, ball ache, breast pain, cognitive problems, skin sensory changes , inability to deal with stressful situations, exercising feels awful now (no more runners high, brain feels numb during and muscles shake when lifting). I decided to stick it out and see if it goes away after a few days but it persisted so I stopped taking it after 5 days.
I reported my issues to my prescribing “online doctor”. They told me that those symptoms arent on the side effects list but people have reported them and said it can take some time for the effects to go away after stopping the medication. They then told me to see my PCP. My PCP has never prescribed finasteride but has had only a few patients who were already on it who tolerated it well. We have now started doing blood work (Blood work so far (high Prolactin)). So far i have high Prolactin which is what pregnant women have. I guess ill request to see an endo if at the three month mark I still have my symptoms? Idk. And now Im here.
also I drank one night and it didnt feel the same at all which scared me. I wont be drinking for awhile I know that.
its been 1 month and I feel awful